MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II HTD; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M0045031TH0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer: the device was returned for analysis.A visual inspection of the device revealed that there is dried body fluid on the handle, shaft, in the torque hole and on the distal tip.The seal on the torque hole appears to have been compromised.There is a bend in the distal end located approximately 5cm from the distal tip in the neutral position.Electrical test continuity checks revealed no electrical opens or shorts as checked manually using a multi-meter and test cable.All electrode/thermistor/sensor resistances measured in spec and were typical.Functional inspection revealed that the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.¿ during dimensional inspection, the tip motion was evaluated against the specified curve template/fixture.Results revealed that the right and left curve are inversed, that is, when the steering knob is moved clockwise, the curve deflects to the left when it should curve right and vice versa.The tip reaches the specified template area for both curves.The torque hole is on the underside of the shaft for both curves which indicates that the proximal shaft is not twisted.X-rays showed a bent center support.No abnormalities were seen in the handle.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 10-jul-2017.It was reported that device steering mechanism was broken.A7/110/2.5/7-4 quad blazer® ii htd was selected for use.During unpacking, it was noted that the device had a broken deflection mechanism.No patient complications were reported.However, device analysis revealed that the seal on the torque hole appears to have been compromised.

Brand Name
BLAZER® II HTD
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6751009
Report Number2134265-2017-07416
Device Sequence Number13726996
Product Code LPB
UDI-Device Identifier08714729172048
UDI-Public(01)08714729172048(17)20191110(10)19937672
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P920047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2019
Device Model NumberM0045031TH0
Device Catalogue Number5031TH
Device Lot Number19937672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1